Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Apr 30, 2021, 11:37 PM CDT for Hidalgo County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 11:37 PM CDT (04:37 UTC)
- Expired
- May 1, 2021, 12:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Brownsville, TX
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
814
WWUS84 KBRO 010437
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
1137 PM CDT Fri Apr 30 2021
TXZ252-253-353-010515-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
1137 PM CDT Fri Apr 30 2021
...SPECIAL WEATHER STATEMENT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mccook, moving northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Garciasville,
Linn, Los Ebanos, San Manuel and Mccook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2618 9841 2620 9844 2622 9844 2622 9848
2620 9848 2622 9852 2624 9852 2623 9854
2625 9855 2625 9856 2624 9855 2622 9856
2624 9857 2624 9858 2626 9859 2625 9861
2634 9875 2670 9836 2659 9798 2616 9839
TIME...MOT...LOC 0436Z 235DEG 38KT 2642 9844
$$
CaceresWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:46 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 30, 6:46 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 646 PM CDT Fri Apr 30 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...There will be a continued high chance of showers and some thunderstorms at all three regional airport through Saturday. Best chances develop prior to midnight and lower mid-morning Saturday. Predominate higher level MVFR ceilings to fall slowly overnight lowering occasionally to IFR in and near convection. Some heavier rain and potential light fog, produced by the rain, to lower visibility to MVFR and potentially IFR at times. Severe or deep convection is possible but better chances will be north of the Lower and Mid Rio Grande Valley. Light northwest to northeast winds overnight and Saturday morning turn southeast later Saturday. Some strong gusty winds near any thunderstorm is possible. && .PREV DISCUSSION... /issued 418 PM CDT Fri Apr 30 2021/ SHORT TERM (Tonight through Saturday Night): Vsbl/IR satl imagery shows the nearly stationary 500 mb closed low situated to our west over north central Mex. This 500 mb low has pumped very moist air in place over the region from the south as indicated by the PWAT values from both the 12z BRO and CRP soundings which indicated values near 2.27 inches. Despite the high PWAT values, the LAPS data showed pretty stable conditions in place over the region with pretty low MUCAPES earlier this morning due to the more stable N-NW surface flow. The latest LAPS data does show that daytime heating has started to destabilize the atms a little bit this afternoon. All of this has limited the conv development throughout the day. A series of 500 mb short waves moving across the West Coast this weekend is expected to open up the north central Mexican low late Sat eventually moving the low to near the lower Miss River Valley by Sun. This will allow drier and more stable air to move into the region from the W-SW finally shutting down the pcpn chcs Sat Night. As this low eventually moves east, the increasing divergence aloft will maintain good UVV which will likely refire the conv later tonight into Sat. The short term models are in generally good agreement in reflecting pretty widespread moderate to hvy rainfall across mainly the northeastern portions of the BRO CWA later this evening through Sat with some pops lingering into Sat Night. Will stick close to the short term model blend for pops. The highest QPF values will likely remain concentrated over the NE half of the BRO CWA through Sat Night. Most of the heavy rainfall that impacted Deep South TX was confined to the immediate coastal areas where up to 2 to 4 inches were received over a few hours in some locations. Much of the inland areas did not receive much in the way of measurable rainfall last night. So the overall drought conditions were not impacted much over the western and central counties. So will post up an FFA for the Coastal areas of Kenedy, Willacy and Cameron Counties through tonight and tomorrow where some ground saturation has already occurred. LONG TERM (Sunday through Friday): The mid-level low that has given us rain and thunderstorms over the past few days will finally move northeast out of Texas and into the middle Mississippi Valley on Sunday. Drier air will then move into Deep South Texas into early next week with temperatures rising once again to above seasonal norms. On Monday, a surface low in west Texas will begin to interact with high pressure to the east and tightening the pressure gradient which will lead to increased southerly winds for Monday afternoon. A mid- level trough and associated front will move into Deep South Texas Tuesday into Tuesday night, bringing with it an increased chance for precipitation beginning Tuesday night. The surface boundary will then stall just south of the CWA through Thursday night keeping the chance of rain in the forecast before clearing out late Friday. Temperatures Wednesday through Friday in wake of the front will fall more near seasonal norms. MARINE (Tonight through Saturday Night): A fairly light surface flow will prevail over the lower Texas coastline throughout the short term period as a weak PGF persists over the region. The main threat for elevated winds and seas will come from any strong conv that moves over the marine areas. Additional SMWs/MWSs may be needed later tonight into Sat for any of the passing conv. Otherwise, no SCA conditions are expected through Sat Night. Sunday through Thursday: Some lingering showers and storms on Sunday could cause some brief hazardous seas in the morning with otherwise favorable conditions expected. On Monday, southerly winds will increase as the pressure gradient off the coast begins to tighten in advance of a cold front with SCEC conditions likely across the lower Texas Gulf waters. Seas will continue to build into Tuesday, making SCA conditions possible early Tuesday morning into Wednesday. The aforementioned frontal boundary will move through on Tuesday night, bringing moderate northeasterly winds in its wake. More favorable marine conditions will return Wednesday night into Thursday. A high tide earlier this morning resulting in some minor coastal flooding along Padre Island. The next low tide is expected 12:23 am tonight with another high tide at 10:55 am. The predicted tide levels tomorrow morning may push up close to minor flooding once again for Padre Island and another CFW may be needed. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 71 80 70 87 / 80 80 40 10 BROWNSVILLE 72 83 71 90 / 80 70 40 10 HARLINGEN 70 82 69 92 / 80 80 40 10 MCALLEN 70 84 70 95 / 80 60 30 0 RIO GRANDE CITY 68 87 68 100 / 80 70 20 0 SOUTH PADRE ISLAND 71 76 72 80 / 80 70 40 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flash Flood Watch through Saturday evening for TXZ256-257-351. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 59-GB/Aviation Short Term/Aviation...60-Speece/53-Schroeder Long Term...68-McGinnis Upper Air...65-Soria
Hazardous weather outlook, Apr 30, 4:24 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 424 PM CDT Fri Apr 30 2021 TXZ248>257-351-353-012130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 424 PM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered to numerous showers and thunderstorms are forecast. Any of the stronger thunderstorms may produce large hail, damaging winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches through the entire forecast period. Scattered to numerous showers and thunderstorms are forecast for Saturday and Saturday night. Any of the stronger thunderstorms may produce large hail, damaging winds, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated but if severe weather does occur contact your local law enforcement or call the National Weather Service. GMZ130-132-135-150-155-170-175-012130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 424 PM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms will occur. Any of the stronger thunderstorms may produce large hail, damaging wind gusts, and waterspouts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and thunderstorms will occur Saturday and Saturday night. Any of the stronger thunderstorms may produce large hail, damaging wind gusts, and waterspouts. Small Craft Advisories may be needed for the Gulf waters Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated but if severe weather does occur contact your local law enforcement or call the National Weather Service.
In the hours before
Special weather statement, Apr 30, 10:53 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1053 PM CDT Fri Apr 30 2021
TXZ252-010445-
Starr TX-
1053 PM CDT Fri Apr 30 2021
...SPECIAL WEATHER STATEMENT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starr County Sheriffs Office, or over Rio Grande City, moving
northeast at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Rio Grande City, La Rosita, El Sauz, Viboras, Starr County Memorial
Hospital, La Puerta, Ringgold Middle School, Santa Catarina, Los
Alvarez and Fort Ringgold County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2678 9882 2665 9838 2633 9874 2633 9875
2632 9877 2633 9878 2637 9880 2637 9882
2636 9884 2637 9886 2636 9889 2637 9890
2638 9892 2639 9893 2639 9894 2640 9895
TIME...MOT...LOC 0352Z 223DEG 34KT 2640 9882
CaceresSpecial weather statement, Apr 30, 11:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1137 PM CDT Fri Apr 30 2021
TXZ252-253-353-010515-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
1137 PM CDT Fri Apr 30 2021
...SPECIAL WEATHER STATEMENT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mccook, moving northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Garciasville,
Linn, Los Ebanos, San Manuel and Mccook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2618 9841 2620 9844 2622 9844 2622 9848
2620 9848 2622 9852 2624 9852 2623 9854
2625 9855 2625 9856 2624 9855 2622 9856
2624 9857 2624 9858 2626 9859 2625 9861
2634 9875 2670 9836 2659 9798 2616 9839
TIME...MOT...LOC 0436Z 235DEG 38KT 2642 9844
CaceresThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:53 PM CDT | Special Weather Statement | BRO | Starr | 52 min |
| May 1, 3:49 AM CDT | Coastal Flood Statement | BRO | Kenedy | 10 hr |
| May 1, 7:15 AM CDT | Special Weather Statement | BRO | Jim Hogg | 45 min |
| May 1, 7:22 AM CDT | Special Weather Statement | BRO | Zapata | 38 min |
| May 1, 9:32 AM CDT | Special Weather Statement | BRO | Starr | 28 min |
| May 1, 5:11 PM CDT | Special Weather Statement | BRO | Zapata | 64 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.